MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the doctor finished a left heart cath with intervention.He placed the large tr band on correctly and achieved patent hemostasis.After breaking scrub, the tech notified that the site was oozing.So, the tech placed 5cc's of air back into the band and patent hemostasis was achieved again.After a min or so the tech noticed the site oozing again, so the tr band was removed, and a vasc band was placed.A glidesheath (60-1060) was the sheath they had in placed before placing the tr band.The doctor stated that the blood loss was very minimal.The patient had a history of chest pains.The estimated blood loss was less than 250cc's.The reported event did not result in patient injury and/or require medical or surgical intervention.There was no direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 29jan2024: there was 15ml's of air injected into the tr band when it was applied.Approximately 45 seconds after it was noticed to be losing air.There was no noticeable damage to the band.The patient did fine.They swapped to a competitive band.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One tr band and inflator were returned to terumo medical corporation for evaluation.The sample was subject to visual analysis.No damage or deformities were noted on the band or inflator.There is 0ml of air left in the balloons.The sample was subject to leak testing.Approximately 18ml of air was injected into the band and the band was submerged in a water bath for approximately 30 seconds.No air bubbles were observed from the band or balloon assembly.The sample was subject to additional leak testing.Approximately 15ml of air was injected into the band and the band was placed in its holder for 12-24 hours.After 12 hours the air was removed from the band and 14ml of air was left in the balloon assembly.The sample passed manual leak testing.The check valve was deconstructed to check for damage or foreign matter.Upon deconstruction a piece of foreign matter was found.The complaint can be confirmed for foreign matter contamination.The foreign matter in the valve likely contributed to the initial air leakage the user experienced.It is possible the foreign matter shifted during return to terumo and did not exhibit a leak during testing.The operations quality engineer was notified about this issue and a nonconformance was initiated.The nonconformance will contain root cause analysis and corrective actions.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18777066
Report Number1118880-2024-00014
Device Sequence Number8308439
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public00389701011356
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000469591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6).
Patient SexUnknown